Medical Questions > Conditions and Diseases > Stroke Forum

Treating Brain Infarct

Must Read
What happens during a stroke? What increases your chances of having a stroke? Stroke basics and info on the two types of stroke here....
Strokes can happen with virtually no warning signs. Learn the symptoms of stroke so that you can take immediate action in case of emergency....
User Profile
Sudden onset palpitation started on 05/05/07 . Caused due to emotional excitement.
Treatment :- Started tablets- Cordarone-X, 200 mg on 11/05/07.
Warfarin, 5 mg on 18/05/07.
Colour Doppler, Echo Cardiograph done on 22/05/07 , showing LA Clot & Moderately severe Mitral Stenosis.
Collapsed down on 06/06/05 , resulting in numbness on right side of the body.
Immediate CT
& MRI not showing any infarct or hemorrhage.
Regained her senses within an hour & mild numbness was there in right hand.
Kept under observation in ICCU for four days.
MRI taken after 48 hours since stroke showed no hemorrhage but showed Acute Non-hemorrhagic Ischamic Infarct in the left MCA territory & partly the left ACA territory.
Warfarin stopped on 09/06/07 due to traces of blood in urine & as the INR ratio had been 3.41.
On 11/06/07 she collapsed at around 1.00 am , was immediately taken to the hospital & CT scan was done
By night INR was 1.21.
On 12/06/07 morning her other organs are not functioning.


Did you find this post helpful?
|

User Profile
replied July 2nd, 2007
Stroke Answer A3011
Your mother is in critical condition. She has experienced an initial brain infarct and has probably had another one (re-ictus) 5 days later. There is very little that can be done. The death rate of people who experience a first brain infarct is 90% and rate of people that die after a second infarct is 98%. Brain infarcts, unlike brain hemorrhage, can’t be seen on CT or MRI in the first 48 hours after the injury. Warfarin is an anticoagulant drug given to decrease the risk of thrombosis in a brain artery. Warfarin can’t treat a thrombus that is already formed. Thrombus can be dissolved with thrombolitic therapy (streptokinase enzyme) but that procedure has certain risks. .


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Stroke , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.